MAUDE Adverse Event Report: COOK INC TURBO-JECT® SINGLE LUMEN BEDSIDE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT® SINGLE LUMEN BEDSIDE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number G34517
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an anesthetist opened a turbo-ject® single lumen bedside power-injectable picc during pre-op and discovered two small pieces of rubber in the package.A new kit was opened and used to complete the scheduled procedure.As reported, this foreign matter was discovered prior to use.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, and quality control, of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, an image of one of the pieces of foreign matter in the package was provided along with the complaint notification.This image confirms the presence of foreign matter within the package.Also, a document based investigation evaluation was performed.A review of the device history record shows one related non-conformance was found.One device was reworked back into the lot after foreign matter was discovered loose with in the tray.A review of the complaint database found there were no other reported complaints for this lot number.Based on the information provided, no product returned and the results of our investigation, the root cause is manufacturing related, as the device was delivered to the customer with foreign matter embedded within the package.Although there was a related non-conformance associated with the product lot, no additional complaints have been reported for the lot and no related lots packaged that day have any related non-conformances or complaints associated with these lots.Based on this information, there is no evidence to suggest there are additional non-conforming products in house or in field.We will notify appropriate personnel and continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
TURBO-JECT® SINGLE LUMEN BEDSIDE POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7489805
Report Number1820334-2018-01329
Device Sequence Number1313836
Product Code LJS
UDI-Device Identifier00827002345171
UDI-Public(01)00827002345171(17)200109(10)8499600
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K132334
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG34517
Device Catalogue NumberUPICS-4.0-CT-40NT-1111
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/17/2018
Supplement Date Received by Manufacturer06/11/2018
Initial Report FDA Received Date05/07/2018
Supplement Report FDA Received Date06/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1